Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Hypothyroid dx

I just got back my blood work and my TSH level was 6.8 My doctor put me on levothyroxine 25 mg. I don't know what to expect for side effects..I have read some people notice dizziness and other things. Has anyone take this and how did it make you feel? Did you have any serious side effects?
thanks

Answer Question
 
Anonymous

Asked by Anonymous at 10:23 PM on Apr. 25, 2013 in Health

Answers (9)
  • Didn't the Pharmacist go over it with you?

    PMSMom10

    Answer by PMSMom10 at 10:26 PM on Apr. 25, 2013

  • He said did go over things that might happen, but I just was wondering how often those side effects really do happen.
    Anonymous

    Comment by Anonymous (original poster) at 10:33 PM on Apr. 25, 2013

  • That's what I'm on but 100mg... my thyroid is pretty lazy and useless. I feel AMAZING. It took about 5-7 days for it to finally kick in all the way. I haven't felt this lively & energetic since I was a teenager. Hopefully, you get the same feeling.. It's pretty awesome. No dizziness here at all.
    anestheticsex

    Answer by anestheticsex at 10:35 PM on Apr. 25, 2013

  • Honestly, the side effects are very minimal. I haven't heard of anyone having a hard time while taking them.
    PMSMom10

    Answer by PMSMom10 at 10:41 PM on Apr. 25, 2013

  • I've never had any side effects that I know of. The only time I feel off is when I don't take it for awhile. Then all the terrible hypothyroid symptoms come back. Of course, when I was diagnosed 14 years ago my TSH was 30 something and anything was better than what I was feeling before I went on it. I'm on 125mcg now and I don't notice anything as far as side effects at all.
    anime_mom619

    Answer by anime_mom619 at 10:56 PM on Apr. 25, 2013

  • Yes. At first and with any significant cange I feel a little dizzy for the first 1/2 hour. I just make my breakfast ans it at the computer. I take my nedx and eat my breakfast and answer a few mails. Theen in m fine. I don't think it has lasted more than two mornings any time.I am more tired and I think it has contributed to weight gain. Get the things that I no longer go through are a fine tradeoff for me.
    Dardenella

    Answer by Dardenella at 12:19 AM on Apr. 26, 2013

  • That dose is the lowest you can take. You will feel no different at all. I wouldn't even bother taking it unless I was Pregnant at that dosage. I'd have blood work done again & see if you really need it at all. Sounds like you are borderline.

    ILovemyPaulie

    Answer by ILovemyPaulie at 10:43 AM on Apr. 26, 2013

  • Paulie 6.8 is NOT borderline far from it since normal is 0.3-3.5 and they start you on the lowest dose for a couple months and then retest and up the dose if necassary. They also start with the lowest dose to try to minimize those side effects.

    I notice no side effects and even if there were most of them are a lot less bothersome then the hypo symptoms I had any way so I think I would be fine with the trade off. Good luck
    Anonymous

    Answer by Anonymous at 1:10 PM on Apr. 26, 2013

  • Ok thanks I feel better about taking it. I will be retested in 3 months to see if the dose needs changed. I have to take this an hour before breakfast, so will start tomorrow morning. Is this the most common time to take it?
    Anonymous

    Comment by Anonymous (original poster) at 6:22 PM on Apr. 26, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN